i start tomorrow

A board to discuss the soon-to-be released drug Campath as a treatment for Multiple Sclerosis

i start tomorrow

Postby sara33 » Sun Jun 21, 2009 11:12 am

so.... i got the campath arm of this thing. which is good, because i hate rebiff with a passion. now i'm kinda scared. i start tomorrow. my husband is working nights this week, and my sister is going to watch my kids(she lives nextdoor). they said i'd probably be able to drive myself. but i have to ask people that have already done this: were you nauseous? do i need to take some sort of bucket in my car or something?

and any advice about any other part would be great. i plan on taking my book, my sudoku book, and my knitting with me. anything else? do they feed you or do i need to bring everything with me?

thanks all.
User avatar
sara33
Family Member
 
Posts: 30
Joined: Wed May 27, 2009 3:00 pm

Advertisement

Postby ssmme » Mon Jun 22, 2009 9:51 am

I had my first treatment back in the first week of March. Driving will not be a problem and I'm sure your protocol includes anti-nausea drugs. My doctor dx'd reglan and gave it to me everyday prior to treatment and again prior to leaving the clinic. I was only drowsy the first day and the research director told me that almost all the campath patients are tired the first day and take a nap during the treatment.

For me the hives/rash didn't show up till the 4th day of treatment when iv solumedrol wasn't administered first. Good luck with your treatment.

Marcia
Marcia
User avatar
ssmme
Family Elder
 
Posts: 352
Joined: Sat Sep 22, 2007 3:00 pm
Location: Lexington, KY

Re: i start tomorrow

Postby hmtucker » Mon Jun 22, 2009 12:05 pm

sara33 wrote:so.... i got the campath arm of this thing.


Congrats! Although I am doing Campath "off label" my treatment followed the CARE-MS II protocol including the anti-nausea med reglan. I am 3 weeks post infusions now. I did not experience any nausea during the infusions or at night but at night my appetite was not quite as big as normal. The only side effects that I experienced were the hives/rash and those showed up during the 5th infusion. I also drove myself all 5 days of the treatment with no problems.

Take a good book and your iPod with your favorite tunes because those are long boring days.

I hope all goes as well for you as it did for me,
Mike
User avatar
hmtucker
Family Elder
 
Posts: 100
Joined: Tue Nov 28, 2006 4:00 pm
Location: Versailles, Kentucky

Postby queenie » Mon Jun 22, 2009 4:03 pm

I had my infusions the last week of April. I had benedrul and advil prior to my infusions, but no antiemetics. I didn't have ANY nausea. My rash showed up on day 4 also (first infusion without solumedrol prior). It was noticable, but not particularly disfiguring, and wasn't even itchy. Although that may have been helped having an antihistamine each day.
Other thqn having a little more fatiue than usual (when haven't I been tired?), I didn't suffer any side effects.
User avatar
queenie
Family Member
 
Posts: 55
Joined: Tue Jun 02, 2009 3:00 pm

Postby sara33 » Mon Jun 22, 2009 6:56 pm

thanks guys:)
User avatar
sara33
Family Member
 
Posts: 30
Joined: Wed May 27, 2009 3:00 pm


Return to Campath (Lemtrada, Alemtuzumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service